Alert archive / Minnesota / Wind Chill Advisories in 2013

Wind Chill Advisory 2, NWS Sioux Falls, SD

January 23, 20137 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota

NWS Sioux Falls, SD issued this wind chill advisory at Jan 23, 2013, 3:20 AM CST for 7 counties in South Dakota; 6 counties in Iowa; 8 counties in Minnesota. It took effect at Jan 23, 2013, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 3:20 AM CST (09:20 UTC)
In effect from
Jan 23, 2013, 6:00 PM CST
Expired
Jan 24, 2013, 9:00 AM CST
In force
15 hr
Issued by
NWS Sioux Falls, SD
All 21 counties

Buena Vista County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 49 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WWUS43 KFSD 230920
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 AM CST WED JAN 23 2013

.COLD HIGH PRESSURE WILL SETTLE INTO THE REGION FOR TODAY AND
TONIGHT...AND WILL ALLOW TEMPERATURES TO DROP BELOW ZERO OVER MUCH
OF THE AREA DURING THE OVERNIGHT HOURS OF TONIGHT. THE VERY COLD
TEMPERATURES IN COMBINATION WITH BREEZY NORTHWESTERLY WINDS WILL
RESULT IN BITTERLY COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY
MORNING.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ040-231730-
/O.NEW.KFSD.WC.Y.0002.130124T0000Z-130124T1400Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
320 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
8 AM CST THURSDAY. 

* WIND AND VISIBILITY...NORTHWESTERLY WINDS OF 15 TO 20 MPH THIS
  EVENING WILL DIMINISH TO 5 TO 10 MPH BY EARLY THURSDAY MORNING.

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO
  25 BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA FOR TONIGHT
  INTO EARLY ON THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
5 follow-up statements
804 
WWUS43 KFSD 231747
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1147 AM CST WED JAN 23 2013

.COLD HIGH PRESSURE WILL SETTLE INTO THE REGION TONIGHT...AND WILL
ALLOW TEMPERATURES TO DROP BELOW ZERO OVER MUCH OF THE AREA DURING
THE OVERNIGHT HOURS OF TONIGHT. THE VERY COLD TEMPERATURES IN
COMBINATION WITH BREEZY NORTHWESTERLY WINDS WILL RESULT IN BITTERLY
COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY MORNING.

IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ040-240200-
/O.CON.KFSD.WC.Y.0002.130124T0000Z-130124T1400Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
1147 AM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM CST THURSDAY...

* WIND AND VISIBILITY...NORTHWESTERLY WINDS OF 15 TO 20 MPH THIS 
  EVENING WILL DIMINISH TO 5 TO 10 MPH BY EARLY THURSDAY 
  MORNING. 

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO 
  25 BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA FOR 
  TONIGHT INTO EARLY ON THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
056 
WWUS43 KFSD 232047
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CST WED JAN 23 2013

.COLD HIGH PRESSURE WILL SETTLE INTO THE REGION TONIGHT...AND
WILL ALLOW TEMPERATURES TO DROP BELOW ZERO OVER MUCH OF THE AREA
DURING THE OVERNIGHT HOURS OF TONIGHT. THE VERY COLD TEMPERATURES
IN COMBINATION WITH BREEZY NORTHWESTERLY WINDS WILL RESULT IN
BITTERLY COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY MORNING.

IAZ001-013-022-MNZ098-SDZ038-039-054>056-062-240500-
/O.EXB.KFSD.WC.Y.0002.130124T0000Z-130124T1500Z/
LYON-OBRIEN-BUENA VISTA-ROCK-BEADLE-KINGSBURY-MINER-LAKE-MOODY-
MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SHELDON...HARTLEY...SANBORN...STORM LAKE...LUVERNE...
HURON...DE SMET...ARLINGTON...LAKE PRESTON...HOWARD...MADISON...
FLANDREAU...SIOUX FALLS
247 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY. 

* WIND AND VISIBILITY...NORTHWESTERLY WINDS OF 15 TO 20 MPH THIS 
  EVENING WILL DIMINISH TO 5 TO 10 MPH BY EARLY THURSDAY 
  MORNING. 

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO 
  25 BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA FOR 
  TONIGHT INTO EARLY ON THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-014-MNZ071-072-080-081-089-090-097-SDZ040-240500-
/O.EXT.KFSD.WC.Y.0002.130124T0000Z-130124T1500Z/
OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
247 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
9 AM CST THURSDAY...

* WIND AND VISIBILITY...NORTHWESTERLY WINDS OF 15 TO 20 MPH THIS 
  EVENING WILL DIMINISH TO 5 TO 10 MPH BY EARLY THURSDAY 
  MORNING. 

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO 30
  BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA FOR TONIGHT INTO
  EARLY ON THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
355 
WWUS43 KFSD 240334
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
934 PM CST WED JAN 23 2013

.COLD HIGH PRESSURE WILL SETTLE INTO THE REGION TONIGHT...AND
WILL ALLOW TEMPERATURES TO DROP BELOW ZERO OVER MUCH OF THE AREA
DURING THE OVERNIGHT HOURS OF TONIGHT. THE VERY COLD TEMPERATURES
IN COMBINATION WITH BREEZY NORTHWESTERLY WINDS WILL RESULT IN
BITTERLY COLD WIND CHILLS TONIGHT INTO EARLY THURSDAY MORNING.

IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-054>056-062-241145-
/O.CON.KFSD.WC.Y.0002.000000T0000Z-130124T1500Z/
LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...HOWARD...MADISON...FLANDREAU...
SIOUX FALLS
934 PM CST WED JAN 23 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND AND VISIBILITY...NORTHWESTERLY WINDS OF 10 TO 20 MPH LATE
  THIS EVENING WILL DECREASE SLOWLY FROM THE WEST TO 5 TO 10 MPH
  BY EARLY THURSDAY MORNING.

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO 
  25 BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA FOR 
  TONIGHT INTO EARLY ON THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
314 
WWUS43 KFSD 240900
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CST THU JAN 24 2013

.EVEN WITH RELATIVELY LIGHT WINDS...TEMPERATURES AROUND 10 BELOW
ZERO WILL ALLOW FOR DANGEROUS WIND CHILLS THROUGH MID
MORNING...BEFORE TEMPERATURES BEGIN TO SLOWLY WARM IN THE LATE MORNING.

IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-054>056-062-241500-
/O.CON.KFSD.WC.Y.0002.000000T0000Z-130124T1500Z/
LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...HOWARD...MADISON...FLANDREAU...
SIOUX FALLS
300 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND...EASTERLY WINDS OF 5 TO 10 MPH EARLY IN THE MORNING WILL
  BEGIN TO INCREASE BY LATER IN THE MORNING.

* WIND CHILL VALUES...DANGEROUS WIND CHILL VALUES OF 20 BELOW TO
  25 BELOW ZERO ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH MID
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE
WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR
EXPOSED SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES
BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE
PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE
THAT ALL EXPOSED SKIN IS COVERED.

&&

$$
850 
WWUS43 KFSD 241510
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 AM CST THU JAN 24 2013

IAZ001>003-013-014-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-054>056-062-241615-
/O.EXP.KFSD.WC.Y.0002.000000T0000Z-130124T1500Z/
LYON-OSCEOLA-DICKINSON-OBRIEN-CLAY-BUENA VISTA-LINCOLN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE...TYLER...
HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...HOWARD...MADISON...FLANDREAU...
SIOUX FALLS
910 AM CST THU JAN 24 2013

...WIND CHILL ADVISORY HAS EXPIRED...

WIND CHILLS WILL SLOWLY IMPROVE THROUGH THE REMAINDER OF THE
MORNING. HOWEVER...READINGS WILL STILL BE IN THE TEENS BELOW ZERO
INTO THE EARLY AFTERNOON...SO CONTINUED CAUTION TO PROTECT AGAINST
PROLONGED EXPOSURE IS RECOMMENDED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:00 AM CST, 20 minutes earlier.

Area forecast discussion, Jan 23, 3:00 AM CST, 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 AM CST WED JAN 23 2013

.DISCUSSION.../ISSUED AT 300 AM CST/
COLD FRONT WILL CONTINUE TO DROP SOUTHEAST ACROSS CWA THIS MORNING
WITH BREEZY NORTHWEST WINDS BEHIND THIS FRONT TODAY. COLD AIR
ADVECTION LAGGING A BIT BEHIND THIS FRONT...BUT SHOULD PUSH IN BY
AFTERNOON. SO HIGH TEMPERATURES LIKELY TO OCCUR THIS
MORNING...BEFORE HOLDING STEADY OR FALLING A BIT THIS
AFTERNOON...ESPECIALLY NORTHEAST CWA. PLENTY OF HIGH CLOUDS
TODAY...SO PARTLY SUNNY AT BEST. MODELS MORE IN AGREEMENT WITH COLD
PUSH TONIGHT...ALTHOUGH MAV APPEARS TO BE WAY OVERDOING COLD
AIR...ESPECIALLY WITH SOME HIGH CLOUDS PERSISTING ACROSS CWA. STILL
WILL BE QUITE COLD AND WILL LOWER MINS A GOOD 5 DEGREES MOST PLACES.
IF SKIES DO CLEAR MORE THAN EXPECTED...THAN NORTHEAST CWA COULD
EASILY DROP TO 15 BELOW TONIGHT. WITH WINDS EXPECTED TO BE A BIT
BREEZY THIS EVENING...WILL ISSUE A WIND CHILL ADVISORY ACROSS
NORTHEAST CWA FOR TONIGHT INTO EARLY THURSDAY MORNING...AS WIND
CHILLS DROP TO 20 BELOW TO 30 BELOW.

WILL REMAIN COLD ON THURSDAY WITH LOW LEVEL SOUTHEAST OFF OF ARCTIC
HIGH NOT TOO CONDUCIVE TO GOOD WARMING. IN FACT HIGH TEMPERATURES
MAY OCCUR THURSDAY EVENING AS TEMPERATURES RISE DURING NIGHT AS LOW
LEVEL FLOWS BECOMES SOUTH TO SOUTHWEST AHEAD OF NEXT WAVE. COULD SEE
A LITTLE LIGHT SNOW OR FLURRIES AHEAD OF THE ASSOCIATED WARM FRONT
OVER SOUTHWEST MINNESOTA THURSDAY NIGHT...AND WILL KEEP A SMALL
CHANCE IN FORECAST FOR THAT AREA.

ANOTHER SHOT OF COLD AIR FRIDAY BEHIND SHORT WAVE...SO ONCE
AGAIN...HIGH TEMPERATURES MAY OCCUR EARLY...ESPECIALLY NORTHEAST CWA
WHERE MAIN BRUNT OF COLD AIR ADVECTION WILL OCCUR.

SATURDAY MORNING WILL START OUT WITH SUB ZERO LOWS ACROSS EASTERN
CWA WITH HIGHS STRUGGLING THROUGH THE TEENS WITH LOW LEVEL SOUTHEAST
FLOW. WESTERN CWA WILL WARM MORE WITH HIGHS APPROACHING 30 ACROSS
THE SOUTHWEST CWA.

STRONGER WARMING ON SUNDAY WITH HIGHS ABOVE NORMAL MOST PLACES.
WAVE PUSHING EAST ACROSS CENTRAL PLAINS MAY GRAZE THE FAR SOUTHEAST
CWA ON SUNDAY AND WILL KEEP SMALL CHANCE OF LIGHT RAIN OR SNOW THERE
DURING THE DAY. WILL REMAIN MILD ON MONDAY AHEAD OF NEXT SYSTEM.

MODELS STILL DIVERGE A BIT ON SYSTEM FOR NEXT TUESDAY...WITH GFS
MUCH STRONGER THAN ECMWF. STILL EC DOES SET UP DECENT OVER RUNNING
AS ARCTIC FRONT SAGS THROUGH CWA MONDAY NIGHT...WITH SOUTHWEST FLOW
ALOFT PERSISTING ACROSS CWA ON TUESDAY. THIS SHOULD SET UP A DECENT
MID LEVEL FRONT ACROSS THE NORTHERN PLAINS. EXACT LOCATION STILL
SKETCHY...BUT WILL UP POPS TO CHANCE FOR TUESDAY. WOULD NOT BE
SURPRISED IF SOME PART OF THE CWA SEES A BAND OF 2 TO 4 INCH SNOW ON
TUESDAY WITH THIS SETUP.

&&

.AVIATION.../FOR THE 06Z TAF ISSUANCE/
AS EXPECTED...THERE IS STILL SOME MVFR CEILINGS LINGERING IN THE
EXTREME EASTERN SECTION OF EAST CENTRAL SD AND THROUGH SOUTHWEST MN.
BOTH THE LATEST NAM12 AND RUC13 MODELS ARE IN GOOD AGREEMENT IN
SLOWLY MOVING THE MVFR STRATUS EASTWARD ACROSS SOUTHWEST MN THROUGH
09Z TONIGHT. BUT THEN THE STRATUS MAY HANG UP NEAR THE MARSHALL AND
WINDOM MINNESOTA AREAS AS WINDS JUST OFF THE SURFACE SHIFT NORTHWEST
ALONG A COLD FRONT. THEREFORE MVFR CONDITIONS COULD LINGER IN OUR
EXTREME NORTHEAST ZONES WELL INTO WEDNESDAY MORNING. OTHERWISE
CONDITIONS SHOULD BE VFR FOR THE REST OF THE SIOUX FALLS FORECAST
AREA THROUGH WEDNESDAY EVENING. THERE IS A HIGHER DECK OF STRATUS
NEAR 4000 TO 5000 FT AGL TO THE WEST OF THE MVFR CEILINGS EXTENDING
FROM NEAR HURON SD...TO MOST OF NORTHWEST IA. HOWEVER VARIOUS MODELS
ALSO PROJECT THIS HIGHER BASED STRATUS TO EDGE EASTWARD THROUGH THE
REST OF THE NIGHT ALONG A WNW WIND COMPONENT IN THAT LAYER. SO THAT
SEEMS LOGICAL. AS BRIEFLY MENTIONED ABOVE...THERE WILL BE A COLD
FRONTAL PASSAGE ACROSS THE FORECAST AREA LATE TONIGHT AND VERY EARLY
WEDNESDAY. THEREFORE SURFACE WINDS WILL BE NORTH TO NORTHWEST ON
WEDNESDAY AND A BIT BREEZY. HOWEVER MOST GUSTS SHOULD STAY BELOW 25
KNOTS.  /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY
     FOR IAZ002-003-014.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY
     FOR MNZ071-072-080-081-089-090-097.

NE...NONE.
SD...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 8 AM CST THURSDAY
     FOR SDZ040.

&&
Hazardous weather outlook, Jan 22, 10:30 AM CST, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CST TUE JAN 22 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1030 AM CST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
SCATTERED FLURRIES WILL SLOWLY SPREAD EAST ACROSS THE FORECAST
AREA INTO THIS EVENING. LITTLE TO NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW IS POSSIBLE ACROSS SOUTHWEST MINNESOTA THURSDAY NIGHT.
SNOW ACCUMULATIONS ARE EXPECTED TO TOTAL LESS THAN A HALF INCH IN
MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in South Dakota, 2013Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.